Alert archive / Illinois / Gale Warnings in 2012
Gale Warning 40, NWS Chicago, IL
NWS Chicago, IL issued this gale warning at Oct 5, 2012, 9:01 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2012, 9:01 PM CDT (02:01 UTC)
- Expired
- Oct 6, 2012, 3:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted, in the capitals the NWS used until 2016.
685 WHUS73 KLOT 060201 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 901 PM CDT FRI OCT 5 2012 LMZ080-669-671-673-675-777-779-870-872-874-876-878-061015- /O.NEW.KLOT.GL.W.0040.121006T0201Z-121006T1400Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 901 PM CDT FRI OCT 5 2012 ...GALE WARNING IN EFFECT UNTIL 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 AM CDT SATURDAY. * WINDS...GALES TO 35 KT WILL DEVELOP TONIGHT AND SUBSIDE BY LATE SATURDAY MORNING. * SIGNIFICANT WAVES...8 TO 11 FT. * OCCASIONAL WAVES...UP TO 15 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ261-362-364-366-563-565-567-868-061015- /O.NEW.KLOT.GL.W.0040.121006T0201Z-121006T2000Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 901 PM CDT FRI OCT 5 2012 ...GALE WARNING IN EFFECT UNTIL 3 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 PM CDT SATURDAY. * WINDS...GALES TO 35 KT GRADUALLY SUBSIDING SATURDAY AFTERNOON. * SIGNIFICANT WAVES...8 TO 12 FT. * OCCASIONAL WAVES...UP TO 16 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ744-745-061015- /O.EXT.KLOT.SC.Y.0093.000000T0000Z-121007T2100Z/ GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 901 PM CDT FRI OCT 5 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT SUNDAY... * WINDS...UP TO 30 KT. * SIGNIFICANT WAVES...WAVES BUILDING TO 6 TO 9 FT BY SATURDAY...THEN SUBSIDING TO 4 TO 7 FT LATE SATURDAY NIGHT INTO SUNDAY. * OCCASIONAL WAVES...BUILDING TO UP TO 13 FT SATURDAY THEN SUBSIDING A BIT TO 10 FT LATE SATURDAY NIGHT INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ IZZI
3 follow-up statements
948 WHUS73 KLOT 060814 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 314 AM CDT SAT OCT 6 2012 LMZ080-669-671-673-675-777-779-870-872-874-876-878-061400- /O.CON.KLOT.GL.W.0040.000000T0000Z-121006T1400Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 314 AM CDT SAT OCT 6 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WINDS...GALES TO 35 KT WILL DIMINISH THIS MORNING. * SIGNIFICANT WAVES...8 TO 11 FT. * OCCASIONAL WAVES...UP TO 15 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ261-362-364-366-563-565-567-868-061615- /O.CON.KLOT.GL.W.0040.000000T0000Z-121006T2000Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 314 AM CDT SAT OCT 6 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WINDS...GALES TO 35 KT GRADUALLY DIMINISHING THIS AFTERNOON. * SIGNIFICANT WAVES...8 TO 12 FT. * OCCASIONAL WAVES...UP TO 16 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ744-745-061615- /O.CON.KLOT.SC.Y.0093.000000T0000Z-121007T2100Z/ GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 314 AM CDT SAT OCT 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY... * WINDS...UP TO 30 KT. * SIGNIFICANT WAVES...WAVES 6 TO 9 FT SUBSIDING TO 4 TO 7 FT LATE TONIGHT INTO SUNDAY. * OCCASIONAL WAVES...UP TO 13 FT TODAY SUBSIDING A BIT TO 10 FT LATE TONIGHT INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RATZER
082 WHUS73 KLOT 061437 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 937 AM CDT SAT OCT 6 2012 LMZ261-362-364-366-563-565-567-868-062000- /O.CON.KLOT.GL.W.0040.000000T0000Z-121006T2000Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 937 AM CDT SAT OCT 6 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WINDS...GALES TO 35 KT GRADUALLY DIMINISHING. * SIGNIFICANT WAVES...7 TO 10 FT. * OCCASIONAL WAVES...UP TO 14 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ744-745-062245- /O.CON.KLOT.SC.Y.0093.000000T0000Z-121007T2100Z/ GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 937 AM CDT SAT OCT 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY... * WINDS...20 TO 25 KT DIMINISHING TO 15 TO 20 KT LATE THIS AFTERNOON AND TO 10 TO 15 KT SUNDAY AFTERNOON. * SIGNIFICANT WAVES...WAVES 6 TO 9 FT SUBSIDING TO 4 TO 7 FT LATE TONIGHT INTO SUNDAY. * OCCASIONAL WAVES...UP TO 13 FT TODAY SUBSIDING A BIT TO 10 FT LATE TONIGHT INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RC
836 WHUS73 KLOT 062028 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 328 PM CDT SAT OCT 6 2012 LMZ261-362-364-366-563-565-567-868-070430- /O.EXP.KLOT.GL.W.0040.000000T0000Z-121006T2000Z/ /O.NEW.KLOT.GL.A.0024.121008T1400Z-121009T1400Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 328 PM CDT SAT OCT 6 2012 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... ...GALE WARNING HAS EXPIRED FOR THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING. * WINDS...GALES TO 45 KT. * SIGNIFICANT WAVES...UP TO 15 TO 20 FT. * OCCASIONAL WAVES...UP TO 28 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LMZ744-745-070430- /O.CON.KLOT.SC.Y.0093.000000T0000Z-121007T2100Z/ GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 328 PM CDT SAT OCT 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY... * WINDS...15 TO 20 KT...WITH HIGHER GUSTS POSSIBLE. * SIGNIFICANT WAVES...WAVES 4 TO 7 FT. * OCCASIONAL WAVES...UP TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-070430- /O.NEW.KLOT.GL.A.0024.121008T1400Z-121009T1400Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 328 PM CDT SAT OCT 6 2012 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING. * WINDS...GALES TO 45 KT. * SIGNIFICANT WAVES...UP TO 14 TO 18 FT. * OCCASIONAL WAVES...UP TO 24 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ RC
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Oct 5, 6:27 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Oct 5, 6:27 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
627 PM CDT FRI OCT 5 2012
.DISCUSSION...
301 PM...MAIN FORECAST CONCERN AND CHALLENGE IS FOR FROST/FREEZE
POTENTIAL...AND HEADLINES...FOR THE NEXT 3 NIGHTS. HAVE OPTED TO
GO WITH A FREEZE WARNING FOR TONIGHT FOR ROUGHLY THE NORTHWEST
THIRD OR SO OF THE CWA. DESPITE CURRENT OVC MID/HIGH CLOUDS...ALL
MODELS ARE IN GOOD AGREEMENT WITH CLOUDS CLEARING THIS EVENING...
AT LEAST OVER THE NORTHWEST CWA. WITH UPSTREAM DEWPOINTS IN THE
20S AND EVEN A FEW TEENS...CLEARING SKIES SHOULD ALLOW TEMPS TO
FALL OFF TOWARD FREEZING BY MORNING BUT THE ONE UNCERTAINTY
REMAINS WIND SPEEDS WHICH MAY STAY IN THE 5 TO 10 MPH RANGE MOST
OF THE NIGHT...PERHAPS HIGHER WHICH COULD LIMIT FROST DEVELOPMENT
WHILE AT THE SAME TIME TEMPS DIP TO OR JUST BELOW FREEZING. IN AN
ATTEMPT TO TRY TO KEEP IT SIMPLE...HAVE OPTED TO GO WITH THE
FREEZE WARNING WITH LOWS IN THE LOWER 30S. FURTHER SOUTHEAST...
TEMPS STILL EXPECTED TO DIP INTO THE MID 30S BUT THE GRADIENT WILL
LIKELY BE A BIT STRONGER WITH WINDS 10-15 MPH POTENTIALLY LIMITING
BOTH HOW MUCH TEMPS MAY DROP AND FROST DEVELOPMENT SO ONLY HAVE
PATCHY FROST MENTION OUTSIDE OF THE WARNING AREA.
SATURDAY NIGHT LOOKS POTENTIALLY COLDER WITH LOWS POSSIBLY DIPPING
INTO THE MID/UPPER 20S ACROSS MUCH OF THE NORTHERN/WESTERN CWA
WITH WINDS LIKELY LIGHTER THAN TONIGHT. PROBLEM FOR SATURDAY NIGHT
WILL BE CLOUD COVER AS EXPANSIVE AREA OF STRATOCU OVER THE UPPER
MIDWEST AND NORTHERN LAKES WILL SPREAD ACROSS THE AREA SATURDAY
AND LINGER INTO MUCH OF SATURDAY NIGHT...FINALLY BEGINNING TO
CLEAR IN THE PREDAWN HOURS SUNDAY MORNING. HAVE GONE AHEAD AND
MENTIONED PATCHY/AREAS OF FROST EARLY SUNDAY MORNING BUT NO
HEADLINES...NOT EVEN A WATCH AS CONFIDENCE IS LOW AND IF TEMPS DO
DROP LOW ENOUGH IN THE CURRENT FREEZE WARNING FOR TONIGHT...IT MAY
NOT BE NEEDED IN THOSE AREAS SATURDAY NIGHT.
LOWS SUNDAY NIGHT ALSO EXCEPTED TO DROP INTO THE LOWER TO MIDDLE
30S AND COULD BE A FAST DROP SUNDAY EVENING BEFORE TEMPS BEGIN TO
STEADY OUT OVERNIGHT TOWARD SUNRISE. FAR ENOUGH OUT WITH THE
UNCERTAINTY OF THE NEXT TWO NIGHTS TO LEAVE OUT ANY MENTION OF
FROST DURING THIS TIME PERIOD...FOR NOW.
SHOWERS ARE QUICKLY SHIFTING EAST AND THE BULK OF THIS ACTIVITY
SHOULD PUSH SOUTH AND EAST OF THE CWA BY MID/LATE EVENING. STILL
CONTINUE TO RECEIVE A FEW REPORTS OF SOME ICE PELLETS MIXED WITH
THE SHOWERS/LIGHT RAIN AND WITH CONTINUED HIGH BASES AND DEWPOINTS
GENERALLY IN THE MID 30S...SOME MIXED ICE PELLETS WILL CONTINUE TO
BE POSSIBLE INTO THIS EVENING UNTIL THE SHOWERS END.
AS COLDER AIR SPREADS ACROSS THE LAKES REGION LATER TONIGHT
THROUGH SATURDAY NIGHT...LAKE EFFECT SHOWERS WILL DEVELOP AND
POTENTIALLY EFFECT NORTHWEST INDIANA MAINLY SATURDAY NIGHT INTO
SUNDAY MORNING AND ASSOCIATED CLOUD COVER/WARMER TEMPS WILL OF
COURSE PREVENT FROST POTENTIAL DOWN WIND OF THE LAKE. CONVERGENCE
LOOKS PRETTY DECENT SATURDAY NIGHT INTO SUNDAY MORNING ALONG WITH
SUFFICIENT INSTABILITY TO SUPPORT AT LEAST THE CHANCE OF
WATERSPOUTS OVER THE SOUTHERN HALF OF THE LAKE.
HIGH PRESSURE WILL BUILD SOUTHEAST ACROSS THE PLAINS INTO THE OHIO
VALLEY SUNDAY AND SUNDAY NIGHT WITH WINDS TURNING SOUTHERLY DURING
THIS TIME AND THIS WARM AIR ADVECTION COULD POTENTIALLY PUT THE
BRAKES ON HOW FAR TEMPS DROP MONDAY MORNING. BUT AFTER MUCH BELOW
NORMAL HIGH TEMPS THIS WEEKEND ONLY IN THE UPPER 40S/LOWER 50S...
TEMPS WILL REBOUND INTO THE LOWER 60S MONDAY ON GUSTY SOUTHWEST
WINDS AND RETURN INTO THE MID 60S ON TUESDAY. A COLD FRONT WILL
THEN MOVE SOUTHEAST ACROSS THE WESTERN LAKES SOMETIME IN THE
TUESDAY/TUESDAY EVENING TIME FRAME. LATEST ECMWF HAS SLOWED THIS
FRONT...HOLDING OFF UNTIL TUESDAY NIGHT WHICH COULD ALLOW HIGHS ON
TUESDAY TO GO EVEN WARMER. UPPER TROUGH DIGGING ACROSS THE LAKES
REGION DURING THIS TIME IS FAIRLY PROGRESSIVE AND PERHAPS JUST A
TAD FURTHER NORTH THEN INDICATED 24 HRS AGO. PRECIP LOOKS TO BE
FAIRLY PROGRESSIVE AS WELL WITH FLOW TURNING BACK SOUTHERLY
WEDNESDAY NIGHT INTO THURSDAY ON THE BACK SIDE OF THE HIGH AND
ANOTHER COLD FRONT MOVES ACROSS THE AREA THURSDAY INTO THURSDAY
NIGHT. CMS
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
* NONE
IZZI
//DISCUSSION...UPDATED 00Z...
VFR CIGS WILL GIVE WAY TO CLEAR SKIES OVERNIGHT WITH A LOWER...BUT
STILL VFR DECK...LIKELY TO EXPAND/MOVE INTO THE AREA AGAIN LATER
SATURDAY MORNING INTO SATURDAY AFTERNOON. NORTHWEST WINDS WILL
ATTAIN A BIT OF GUSTINESS BY LATER SATURDAY MORNING THROUGH THE
AFTERNOON BUT NOTHING THAT SHOULD HAVE ANY ADVERSE IMPACTS ON
AVIATION OPS.
IZZI
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
* HIGH CONFIDENCE IN FORECAST
IZZI
//OUTLOOK FOR ORD/MDW FOR 12Z SUNDAY-12Z FRIDAY...UPDATED 00Z...
SUNDAY THROUGH TUESDAY...VFR. STRONG SW WINDS GUSTS TO 30KT+
MONDAY AFTERNOON.
TUESDAY NIGHT...CHANCE OF RAIN. MVFR POSSIBLE.
WEDNESDAY THROUGH THURSDAY...GENERALLY VFR.
IZZI
&&
.MARINE...
209 PM CDT
THE WINDS HAVE BEEN A BIT LIGHTER THAN ANTICIPATED TODAY. ASIDE FROM
A FEW GALE FORCE GUSTS EARLIER TODAY...THE NORTH HALF OF THE LAKE
HAS SEEN WINDS AROUND 30 KT. FARTHER SOUTH WINDS HAVE BEEN IN THE 20
TO 25 KT RANGE. WITH THIS IN MIND I WILL CANCEL THE GALE WARNING FOR
THE NORTH HALF OF THE LAKE.
FOR TONIGHT INTO SATURDAY A SECONDARY SURFACE TROUGH OF LOW PRESSURE
WILL DROP SOUTH ACROSS THE LAKE. THIS SHOULD ALLOW THE WINDS TO
GRADUALLY SHIFT OUT OF THE NORTHWEST. WIND SPEEDS WILL LIKELY BE
MAINTAINED AROUND 30 KT LAKE WIDE TONIGHT AND IN SATURDAY AS DECENT
PRESSURE RISES OCCUR IN THE WAKE OF THIS SURFACE TROUGH. THE WINDS
SHOULD ABATE SOME DURING THE AFTERNOON ON SATURDAY.
AN EVEN COLDER AIRMASS WILL PUSH ACROSS THE LAKE ON SATURDAY NIGHT
INTO SUNDAY. THIS STILL APPEARS TO SETUP FAVORABLE THERMODYNAMIC
CONDITIONS FOR LAKE EFFECT PRECIPITATION...WITH 850 MB/LAKE SURFACE
TEMPERATURES DIFFERENCES EXPECTED TO BE AT OR JUST ABOVE 20 DEGREES
CELSIUS. THE SURFACE TROUGH WILL PUSH ACROSS THE SOUTH END OF THE
LAKE SATURDAY NIGHT INTO SUNDAY MORNING AND THIS COULD SET THE STAGE
FOR A CONVERGENCE BAND OF LAKE EFFECT PRECIPITATION ALONG WITH A
DECENT THREAT FOR WATERSPOUTS ACROSS THE SOUTH END OF THE LAKE.
ANOTHER POTENT AREA OF LOW PRESSURE IS EXPECTED TO MOVE ACROSS
SOUTHERN ONTARIO EARLY NEXT WEEK. THIS SYSTEM STILL APPEARS TO SET
UP A VERY STRONG PRESSURE GRADIENT ACROSS THE LAKE ON
MONDAY AND MONDAY NIGHT. THIS LOOKS TO BE A GOOD SOUTHWESTERLY GALE
EVENT ACROSS THE LAKE...WITH 40 KT WINDS POSSIBLE ON THE NORTH END
OF THE LAKE. ADDITIONAL SIGNIFICANT WIND EPISODES ARE POSSIBLE BY MID
TO LATE NEXT WEEK AS IT APPEARS AN ACTIVE WEATHER PATTERN MAY
PRODUCE ANOTHER SIGNIFICANT SYSTEM ACROSS SOUTHERN ONTARIO.
KJB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FREEZE WARNING...ILZ003-ILZ004-ILZ005-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ019-ILZ020...MIDNIGHT SATURDAY TO 8 AM SATURDAY.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE GARY TO MICHIGAN CITY IN
UNTIL 10 PM SATURDAY.
&&Hazardous weather outlook, Oct 5, 4:18 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 418 PM CDT FRI OCT 5 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 062130- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 418 PM CDT FRI OCT 5 2012 /518 PM EDT FRI OCT 5 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. TEMPERATURES OVERNIGHT WILL FALL TO OR BELOW FREEZING ALONG AND WEST OF A CRYSTAL LAKE TO STREATOR LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TEMPERATURES SATURDAY NIGHT COULD REACH OR GO BELOW FREEZING ALONG AND WEST OF AN ANTIOCH TO PONTIAC LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-062130- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 418 PM CDT FRI OCT 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS ON THE INDIANA WATERS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG WINDS AND HIGH WAVES WILL CONTINUE TO CREATE HAZARDOUS CONDITIONS ON THE INDIANA WATERS THROUGH SUNDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-062130- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 418 PM CDT FRI OCT 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. CONDITIONS MAY BECOME FAVORABLE FOR WATERSPOUT DEVELOPMENT SATURDAY. GALE FORCE WINDS ARE POSSIBLE OVER THE ENTIRE LAKE MONDAY THROUGH MONDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO BEACHLER
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 3:23 PM CDT | Freeze Warning | LOT | Boone, DeKalb, Kane, Lake, Lee, McHenry and 2 more | 12 hr |
| Oct 6, 3:28 PM CDT | Gale Watch | LOT | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.